Journal of Reports in Pharmaceutical Sciences

REVIEW ARTICLES
Year
: 2022  |  Volume : 11  |  Issue : 1  |  Page : 12--17

Intestinal side effects of improper antibiotic use: Cause, symptoms, and treatment through probiotic food sources


Amirabbas Nikmaram 
 Faculty of Pharmacy, Cyprus International University, Lefkosa, Mersin, Turkey

Correspondence Address:
Mr. Amirabbas Nikmaram
Faculty of Pharmacy, Cyprus International University, Lefkosa 99010, Mersin
Turkey

When antibiotics emerged, they gained lots of interest on the basis that they could protect and help human beings against a variety of bacterial diseases. These include urinary tract infections, pneumonia, sinus infections, etc. However, they have the potential to cause undeniable side effects including the drastic alter of gut microbiota. Antibiotic-associated diarrhea, nausea, vomiting, and other gastrointestinal side effects could also result from these alterations in gut microbiota. To diminish these side effects, the use of probiotics was proposed. Probiotics are defined as live microorganisms that have health benefits for the host by countervailing the bacteria which were lost in the gut, and they can be gained through different resources such as supplemented capsules and foods (especially dairy products). In this review, we discussed the antibiotic-associated side effects which can be treated or prevented by consuming probiotic foods.


How to cite this article:
Nikmaram A. Intestinal side effects of improper antibiotic use: Cause, symptoms, and treatment through probiotic food sources.J Rep Pharma Sci 2022;11:12-17


How to cite this URL:
Nikmaram A. Intestinal side effects of improper antibiotic use: Cause, symptoms, and treatment through probiotic food sources. J Rep Pharma Sci [serial online] 2022 [cited 2022 Aug 13 ];11:12-17
Available from: https://www.jrpsjournal.com/article.asp?issn=2322-1232;year=2022;volume=11;issue=1;spage=12;epage=17;aulast=Nikmaram;type=0